MAUDE Adverse Event Report: ENDOLOGIX, INC. AFX2; AFX2 BIFURCATED STENT GRAFT

ENDOLOGIX, INC. AFX2; AFX2 BIFURCATED STENT GRAFT
Model Number BEA25-120/I16-40
Medical Device Problem Codes Material Puncture/Hole (1504); Use of Device Problem (1670); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 10/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.If additional information is obtained at a later time that is pertinent to this event, a follow-up report will then be submitted.Device iteration is afx2.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the afx2 abdominal aortic aneurysm stent.During the initial procedure, the bifurcated device was post-dilated and the graft expanded quickly, which resulted in a fabric tear (type iiib endoleak).The physician elected to treat the patient by relining with an additional bifurcated device.The type iiib endoleak was confirmed resolved, but a possible type ii endoleak remained.As of date, there have been no additional patient sequelae reported.
 
Additional Manufacturer Narrative
The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device was not returned as the device remains implanted therefore no evaluation was completed.At the completion of the clinical assessment, clinical was able to find substantial evidence to support the events of the intra-operative re-line of the first bifurcated stent graft due to a type 3b endoleak, and the type 2 endoleak from the left internal iliac artery.The event of the type 3b endoleak is most likely user and anatomy related due to the percutaneous transluminal angioplasty (pta) ballooning of the aorta where severe calcium was present at the bifurcation and the presence of severe aortic stenosis.The type 2 endoleak is anatomy related and is a non device related failure.The procedure related harms for this event could not be determined.The final patient status was reported as discharged home in stable condition post operative day five (5) following endovascular procedure.No additional investigation of this reported event is planned however if additional information pertinent to the incident is obtained, a follow-up report will be submitted.Endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed.Device iteration is afx2.Corrections: b5: describe event or problem has been updated.H6: device code: remove 3190.H6: result code: remove code 3233.H6: conclusion code: remove code 11.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the afx2 abdominal aortic aneurysm stent.During the initial procedure, the bifurcated device was post-dilated and the graft expanded quickly, which resulted in a fabric tear (type iiib endoleak).The physician elected to treat the patient by relining with an additional bifurcated device.The type iiib endoleak was confirmed resolved, but a possible type ii endoleak remained.As of date, there have been no additional patient sequelae reported.Additional information: the patient was discharged post operative day five (5) in stable condition following endovascular procedure.

Brand Name
AFX2
Common Device Name
AFX2 BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX, INC.
2 musick
irvine CA 92618
MDR Report Key9255111
Report Number2031527-2019-00482
Device Sequence Number2549680
Product Code MIH
UDI-Device Identifier00818009014719
UDI-Public(01)00818009014719(17)200601
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 10/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/01/2020
Device Model NumberBEA25-120/I16-40
Device Lot Number2254187-005
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/01/2019
Supplement Date Received by Manufacturer10/01/2019
Initial Report FDA Received Date10/30/2019
Supplement Report FDA Received Date06/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA SUPRARENAL: 2279877-001; AFX2 BIFURCATED STENT GRAFT: 2264983-005; AFX VELA SUPRARENAL: 2279877-001; AFX2 BIFURCATED STENT GRAFT: 2264983-005
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR